Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Ultraspherical polynomials applied to nonlinear vibrations of continuous media

Authors: P. T. Blotter and D. H. Y. Yen
Journal: Quart. Appl. Math. 34 (1976), 106-112
DOI: https://doi.org/10.1090/qam/99655
MathSciNet review: QAM99655
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] H. H. Denman and J. E. Howard, Application of ultraspherical polynomials to nonlinear oscillations I. Free oscillation of the pendulum, Quart. Appl. Math. 21, 325-330 (1964) MR 0155052
  • [2] H. H. Denman and Y. K. Liu, Applications of ultraspherical polynomials to nonlinear oscillations II. Free oscillations, Quart. Appl. Math. 22, 273-292 (1965) MR 0199965
  • [3] S. C. Sinha and P. Srinivasan, Application of ultraspherical polynomials to nonlinear autonomous systems, J. Sound Vibration 18, 55-60 (1971)
  • [4] S. C. Sinha and P. Srinivasan, An approximate analysis of nonlinear non-conservative systems subjected to step function excitation, J. Sound Vibration 22, 211-219 (1972)
  • [5] R. M. Garde, Application of Gegenbauer polynomials to nonlinear damped oscillations, J. Science Engineering Res. 11, 157-166 (1967)
  • [6] M. L. Adelberg and H. H. Denman, Phase plane analysis of nonlinear systems using weighted linearization, Int. J. Nonlinear Mech. 4, 311-324 (1969) MR 0265674
  • [7] S. C. Sinha and P. Srinivasan, A weighted mean square method of linearization in nonlinear oscillations, J. Sound Vibration 16, 139-148 (1971)
  • [8] L. K. Liu, Application of ultraspherical polynomial approximation to nonlinear systems with two degrees of freedom, Ph.D. Dissertation, Wayne State University, 1965
  • [9] R. Courant and D. Hilbert, Methods of mathematical physics, Vol. I, Interscience Publishers, New York, 1966 MR 0065391
  • [10] E. D. Rainville, Special functions, The MacMillan Co., New York, 1960 MR 0107725
  • [11] P. T. Blotter, Free periodic vibrations of continuous systems governed by nonlinear partial differential equations, Ph.D. Dissertation, Michigan State University, 1968
  • [12] S. Woinowsky-Krieger, The effect of an axial force on the vibration of hinged bars, J. Appl. Mech. 17, 35-36 (1950) MR 0034202
  • [13] E. Volterra and E. C. Zachmanoglou, Dymanics of vibrations, Merrill Books, Inc., Columbus, Ohio, 1965.
  • [14] D. A. Evensen, Nonlinear vibrations of beams with various boundary conditions, AIAA J. 6, 370-372 (1968)

Additional Information

DOI: https://doi.org/10.1090/qam/99655
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society